MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TIP FOR DHS/DCS IMPACTOR (338.28)

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TIP FOR DHS/DCS IMPACTOR (338.28)
Model Number 338.26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, a piece broke off the end of the impactor for dynamic hip screw/dynamic condylar screw (dhs/dcs).This was noticed during cleaning.There was no patient and surgical involvement.This report is for a tip for dhs®/dcs® impactor.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10 h3, h4, h6: part number:338.26, synthes lot number: ft00235, supplier lot number: n/a, release to warehouse date: 19dec2016, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the tip for dhs/dcs impactor (p/n: 338.26, lot #: ft00235) was returned and received at us customer quality (cq).Upon visual inspection, the handle of the device was broken, the broken fragment was returned.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Service and repair evaluation: it was reported on july 29, 2020, a piece was broken off the end of the tip for dhs/dcs impactor and it was noticed during cleaning.The repair technician reported the impactor is cracked/broken and there may be pieces missing.Handle cracked/broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed tip for dhs/dcs impactor.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the tip for dhs/dcs impactor (p/n: 338.26, lot #: ft00235).There was no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIP FOR DHS/DCS IMPACTOR (338.28)
Common Device Name
IMPACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10459330
Report Number2939274-2020-03814
Device Sequence Number16948422
Product Code HWA
UDI-Device Identifier10886982193292
UDI-Public(01)10886982193292
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.26
Device Catalogue Number338.26
Device Lot NumberFT00235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1